advertisement
Question
Posted by: Star | 2004/11/17

Re: Swallowing Pills

Hi Doc
I am responding to your questions(below) from my previous posting(15328). I am 30 year old lady, and as far as I can remember I have always been anxious about taking pills. I dont think its the bad taste, its the swallowing that is the problem. I guess I panick and my throat closes up.

I am now taking Tetralysal 300mg, prescribed by a Dermatologist for acne(28 capsules in a box) x3. I take one in the evening and I really hate it.


Subject:
Posted by: CyberDoc
Message:
Star, have you always had this problem? How old are you and what is the neame of the antibiotic you will be taking? Let me know as a new question and we’ll take it from there. Good luck.
Date: 16/11/2004

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Star, have you tried taking it with something like yoghurt that is easy to swallow. You have to understand that if something becomes stuck in your throat, nothing serious will happen. It won’t cut off you air supply or something as the air goes down a different tube. The worst that can happen that it becomes uncomfortable and make is difficult to swallow. You can just drink some water, milk, etc and wash it down again. What I’m trying to say is that the easiest way to get over your fear is to think about it in a clear way and to not allow the fear to run away with you next time it happen. You’re afraid something might happen, but if you think about it you will realise that nothing serious can. People that choke do so because the food goes down the wind pipe, not because they swallow something and it gets stuck half way down. Think about it...

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement